Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 8, 2015, 2:41 PM CDT for Presidio County, Texas. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 2:41 PM CDT (19:41 UTC)
- Expired
- Jul 9, 2015, 8:59 AM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
374
WGUS44 KMAF 081941
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT WED JUL 8 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande below Presidio 5SE affecting Presidio County
Rio Grande at Johnson Ranch affecting Brewster County
.Heavy rains in excess of 1 to 2 inches have recently fallen across West
Texas west of the Davis and Guadalupe Mountains. Runoff from these rains
have caused rises in the Rio Grande below Presidio 5SE and Johnson Ranch.
Quick rises and crests are expected this evening for both locations.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later today.
&&
TXC377-091141-
/O.NEW.KMAF.FL.W.0013.150708T1941Z-150709T1246Z/
/PRDT2.1.ER.150708T1517Z.150708T1615Z.150709T0046Z.NO/
241 PM CDT WED JUL 8 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande below Presidio 5SE.
* until Thursday morning, or until the warning is cancelled.
* At 2PM Wednesday the stage was 9.2 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 9.3 feet (2.8
meters) by this evening. The river will fall below flood stage
this evening.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 9.3 feet (2.8 meters) on
Aug 10 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 9.2 Wed 2 PM 5.5 3.3 3.3 3.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.8 Wed 2 PM 1.7 1.0 1.0 0.9
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
TXC043-091140-
/O.NEW.KMAF.FL.W.0014.150708T2348Z-150709T1214Z/
/TELT2.1.ER.150708T2348Z.150709T0000Z.150709T0014Z.NO/
241 PM CDT WED JUL 8 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Johnson Ranch.
* from this evening to Thursday morning, or until the warning is
cancelled.
* At 2PM Wednesday the stage was 10.3 feet (3.2 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by this evening and continue to
rise to near 15.2 feet (4.6 meters) by this evening. The river
will fall below flood stage by this evening.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.
Moderate lowland flooding begins. Roads that lead to Cottonwood
Campground and River Road may flood. Stages are practically
synonymous with the gage at Cottonwood Campground at Castolon
(CSTT2), and therefore represent the reach from Santa Elena Canyon
through Cottonwood Campground, where damage may occur. Cattle also
graze in the lowlands, and may be threatened.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Johnson Ranch 12.0 15.0 10.3 Wed 2 PM 7.2 14.1 5.7 6.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Johnson Ranch 3.7 4.6 3.2 Wed 2 PM 2.2 4.3 1.7 1.9
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$3 follow-up statements
992
WGUS84 KMAF 081944
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT WED JUL 8 2015
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Presidio International Bridge affecting Presidio
County
...The Flood Warning continues for the following rivers in Texas..
Rio Grande below Presidio 5SE affecting Presidio County
Rio Grande at Johnson Ranch affecting Brewster County
Colorado River at Colorado City 1WSW affecting Mitchell County
Heavy rains in excess of 1 to 2 inches have recently fallen across West
Texas west of the Davis and Guadalupe Mountains. Runoff from these rains
have caused rises in flow on the Rio Grande at several forecast points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later today.
&&
TXC377-091010-
/O.EXT.KMAF.FL.W.0011.000000T0000Z-150709T1010Z/
/PIOT2.1.ER.150708T2045Z.150708T2100Z.150708T2210Z.NO/
244 PM CDT WED JUL 8 2015
...Flood Warning extended until late tonight...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* until late tonight, or until the warning is cancelled.
* At 2PM Wednesday the stage was 7.3 feet (2.2 meters).
* flooding is forecast.
* Flood stage is 9 feet (2.7 meters).
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 9.3 feet (2.8 meters) by late this
afternoon. The river will fall below flood stage by late this
afternoon.
* Impact...At 9 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.6 feet (2.9 meters) on
Jun 16 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 7.3 Wed 2 PM 5.9 5.7 5.6 5.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.2 Wed 2 PM 1.8 1.7 1.7 1.6
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-091144-
/O.EXT.KMAF.FL.W.0012.000000T0000Z-150709T1238Z/
/PRST2.1.ER.150708T1129Z.150708T1845Z.150709T0038Z.NO/
244 PM CDT WED JUL 8 2015
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
the Rio Grande at Presidio International Bridge.
* until Thursday morning, or until the warning is cancelled.
* At 2PM Wednesday the stage was 17.6 feet (5.4 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to below flood stage by
this evening.
This crest compares to a previous crest of 17.7 feet (5.4 meters) on
Sep 26 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 17.6 Wed 2 PM 9.1 5.5 5.3 5.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.4 Wed 2 PM 2.8 1.7 1.6 1.6
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-091144-
/O.CON.KMAF.FL.W.0013.000000T0000Z-150709T1246Z/
/PRDT2.1.ER.150708T1517Z.150708T1615Z.150709T0046Z.NO/
244 PM CDT WED JUL 8 2015
The Flood Warning continues for
the Rio Grande below Presidio 5SE.
* until Thursday morning, or until the warning is cancelled.
* At 2PM Wednesday the stage was 9.2 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 9.3 feet (2.8
meters) by this evening. The river will fall below flood stage
this evening.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 10.6 feet (3.2 meters) on
Sep 26 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 9.2 Wed 2 PM 5.5 3.3 3.3 3.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.8 Wed 2 PM 1.7 1.0 1.0 0.9
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
TXC043-091144-
/O.CON.KMAF.FL.W.0014.150708T2348Z-150709T1214Z/
/TELT2.1.ER.150708T2348Z.150709T0000Z.150709T0014Z.NO/
244 PM CDT WED JUL 8 2015
The Flood Warning continues for
the Rio Grande at Johnson Ranch.
* from this evening to Thursday morning, or until the warning is
cancelled.
* At 2PM Wednesday the stage was 10.3 feet (3.2 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by this evening and continue to
rise to near 15.2 feet (4.6 meters) by this evening. The river
will fall below flood stage by this evening.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.
Moderate lowland flooding begins. Roads that lead to Cottonwood
Campground and River Road may flood. Stages are practically
synonymous with the gage at Cottonwood Campground at Castolon
(CSTT2), and therefore represent the reach from Santa Elena Canyon
through Cottonwood Campground, where damage may occur. Cattle also
graze in the lowlands, and may be threatened.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Johnson Ranch 12.0 15.0 10.3 Wed 2 PM 7.2 14.1 5.7 6.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Johnson Ranch 3.7 4.6 3.2 Wed 2 PM 2.2 4.3 1.7 1.9
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC335-091144-
/O.CON.KMAF.FL.W.0008.000000T0000Z-150710T0325Z/
/CDCT2.1.ER.150708T1402Z.150708T1930Z.150709T1525Z.NO/
244 PM CDT WED JUL 8 2015
The Flood Warning continues for
the Colorado River at Colorado City 1WSW.
* until Thursday evening, or until the warning is cancelled.
* At 2PM Wednesday the stage was 17.8 feet (5.4 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to below flood stage by
tomorrow late morning.
This crest compares to a previous crest of 15.9 feet (4.8 meters) on
Apr 15 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Colorado City 8.0 15.0 17.8 Wed 2 PM 15.8 10.0 6.2 5.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Colorado City 2.4 4.6 5.4 Wed 2 PM 4.8 3.0 1.9 1.6
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$088
WGUS84 KMAF 090032
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
732 PM CDT WED JUL 8 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Johnson Ranch affecting Brewster County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.Heavy rain has decreased across the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-090102-
/O.CAN.KMAF.FL.W.0011.000000T0000Z-150709T1010Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
732 PM CDT WED JUL 8 2015
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 7PM Wednesday the stage was 7.4 feet (2.2 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will crest below flood stage at 8.2 feet (2.5
meters) after midnight tomorrow.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.6 feet (2.9 meters) on
Jun 16 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio 6WNW 6.0 9.0 7.4 Wed 7 PM 8.2 6.1 5.8 6.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio 6WNW 1.8 2.7 2.2 Wed 7 PM 2.5 1.9 1.8 1.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-091632-
/O.EXT.KMAF.FL.W.0012.000000T0000Z-150709T2021Z/
/PRST2.1.ER.150708T1129Z.150709T0015Z.150709T0821Z.NO/
732 PM CDT WED JUL 8 2015
...Flood Warning extended until Thursday afternoon...The Flood
Warning continues for
the Rio Grande at Presidio International Bridge.
* until Thursday afternoon, or until the warning is cancelled.
* At 7PM Wednesday the stage was 17.9 feet (5.4 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
This crest compares to a previous crest of 17.7 feet (5.4 meters) on
Sep 26 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio Inter 12.0 15.5 17.9 Wed 7 PM 16.8 13.5 10.3 8.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio Inter 3.7 4.7 5.4 Wed 7 PM 5.1 4.1 3.1 2.6
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-091632-
/O.EXT.KMAF.FL.W.0013.000000T0000Z-150710T0013Z/
/PRDT2.1.ER.150708T1517Z.150709T0600Z.150709T1213Z.NO/
732 PM CDT WED JUL 8 2015
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
the Rio Grande below Presidio 5SE.
* until Thursday evening, or until the warning is cancelled.
* At 7PM Wednesday the stage was 9.5 feet (2.9 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.2 feet (3.1
meters) by after midnight tomorrow. The river will fall below
flood stage tomorrow morning.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 10.6 feet (3.2 meters) on
Sep 26 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio 5SE 8.0 9.0 9.5 Wed 7 PM 10.2 9.1 6.5 4.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio 5SE 2.4 2.7 2.9 Wed 7 PM 3.1 2.8 2.0 1.4
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
TXC043-090102-
/O.CAN.KMAF.FL.W.0014.000000T0000Z-150709T1214Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
732 PM CDT WED JUL 8 2015
The Flood Warning is cancelled for
the Rio Grande at Johnson Ranch.
* At 7PM Wednesday the stage was 12.9 feet (3.9 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 13.1 feet (feet
meters). The river will fall to 12.9 feet (3.9 meters) by .
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Johnson Ranch 12.0 15.0 12.9 Wed 7 PM 12.3 7.3 7.0 7.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Johnson Ranch 3.7 4.6 3.9 Wed 7 PM 3.7 2.2 2.1 2.2
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$766
WGUS84 KMAF 091359
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
859 AM CDT THU JUL 9 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Colorado River at Colorado City 1WSW affecting Mitchell County
The Colorado River 1 WSW of Colorado City remains above flood stage.
The river will drop below flood stage this afternoon and return to
normal flow later tonight
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-091429-
/O.CAN.KMAF.FL.W.0012.000000T0000Z-150709T2021Z/
/PRST2.1.ER.150708T1129Z.150709T0300Z.150709T1001Z.NO/
859 AM CDT THU JUL 9 2015
The Flood Warning is cancelled for
the Rio Grande at Presidio International Bridge.
* At 8AM Thursday the stage was 10.3 feet (3.1 meters).
* Fell below flood stage at 5:01 AM Thursday.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to 8.9 feet (2.7 meters)
by tomorrow morning.
This crest compares to a previous crest of 12.6 feet (3.8 meters) on
Sep 17 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 10.3 Thu 8 AM 8.9 6.0 8.1 6.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 3.1 Thu 8 AM 2.7 1.8 2.5 2.1
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-091429-
/O.CAN.KMAF.FL.W.0013.000000T0000Z-150710T0013Z/
/PRDT2.1.ER.150708T1517Z.150709T0900Z.150709T1152Z.NO/
859 AM CDT THU JUL 9 2015
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 8AM Thursday the stage was 6.9 feet (2.1 meters).
* Fell below flood stage at 6:52 AM Thursday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 4.3 feet (1.3 meters)
by tomorrow morning.
This crest compares to a previous crest of 10.6 feet (3.2 meters) on
Sep 26 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 6.9 Thu 8 AM 4.3 3.8 4.6 3.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.1 Thu 8 AM 1.3 1.2 1.4 1.2
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
TXC335-100559-
/O.EXT.KMAF.FL.W.0008.000000T0000Z-150710T0726Z/
/CDCT2.1.ER.150708T1402Z.150709T0145Z.150709T1926Z.NO/
859 AM CDT THU JUL 9 2015
...Flood Warning extended until late tonight...The Flood Warning
continues for
the Colorado River at Colorado City 1WSW.
* until late tonight, or until the warning is cancelled.
* At 8AM Thursday the stage was 17.3 feet (5.3 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
This crest compares to a previous crest of 15.9 feet (4.8 meters) on
Apr 15 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Colorado City 8.0 15.0 17.3 Thu 8 AM 9.2 6.7 5.0 4.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Colorado City 2.4 4.6 5.3 Thu 8 AM 2.8 2.0 1.5 1.4
&&
LAT...LON 3238 10099 3255 10085 3243 10081 3209 10067 3209 10088
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 2:15 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 8, 2:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CDT WED JUL 8 2015 .DISCUSSION... Southwesterly flow aloft is expected through Friday. In this flow a new surface lee trough will quickly become established near the mountains. Isolated to scattered thunderstorms are expected to develop, mainly in the afternoon in the mountains and move east into the adjacent plains of southeast New Mexico and the Trans Pecos during the evenings through Saturday. Not expecting a watch box these days, but a few storms could be strong to severe given forecast shear values of around 20 knots with capes of 500 to 2000 j/kg. In addition locally heavy rainfall will be possible near the mountains and Eddy County New Mexico Plains and possibly the Van Horn Highway 54 corridor where a mid level theta e ridge is forecast to become established through Friday. Warming 850 millibar temperatures will result in warmer temperatures these days, but still below normal. The forecast for Sunday through the middle of next week looks to be very warm and dry as a sprawling upper level ridge is forecast to become established over the region. It remains to be seen if temperatures can reach triple digits next week as indicated by guidance. Superblend went a couple of degrees below guidance. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 90 69 91 / 10 10 10 10 CARLSBAD NM 69 94 69 90 / 20 20 50 30 DRYDEN TX 72 90 70 92 / 10 10 10 10 FORT STOCKTON TX 71 93 70 92 / 10 20 10 10 GUADALUPE PASS TX 66 84 62 82 / 30 30 50 40 HOBBS NM 66 90 69 87 / 10 20 40 20 MARFA TX 63 86 62 86 / 20 40 30 20 MIDLAND INTL AIRPORT TX 71 91 70 91 / 0 10 10 10 ODESSA TX 71 91 71 91 / 0 10 10 10 WINK TX 72 94 73 95 / 10 20 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/12
Hazardous weather outlook, Jul 8, 1:18 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 118 PM CDT WED JUL 8 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 118 PM CDT WED JUL 8 2015 /1218 PM MDT WED JUL 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING MAINLY FOR THE TRANS PECOS AND SOUTHEAST NEW MEXICO. LOCALLY HEAVY RAIN AND FLOODING ALONG WITH DOWNBURST WINDS WILL BE POSSIBLE FROM ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST INTO FRIDAY FROM SOUTHEAST NEW MEXICO INTO THE BIG BEND WHERE LOCALLY HEAVY RAIN...LOCAL FLASH FLOODING...DOWNBURST WINDS...AND LIGHTNING WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:16 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jul 7, 10:27 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jul 8, 12:07 AM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 4 hr |
| Jul 8, 2:40 AM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jul 8, 6:22 AM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Jul 8, 6:31 AM CDT | River Flood Warning | MAF | Presidio | 26 hr |
| Jul 8, 2:41 PM CDT | River Flood Warning | MAF | Brewster | 17 hr |
| Jul 8, 5:33 PM CDT | Special Weather Statement | MAF | Brewster | 57 min |
| Jul 8, 6:37 PM CDT | Special Weather Statement | MAF | Brewster | 68 min |
| Jul 8, 6:43 PM CDT | Special Weather Statement | MAF | Presidio | 62 min |
| Jul 8, 6:52 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Jul 8, 6:53 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.